Alert archive / North Dakota / Red Flag Warnings in 2022
Red Flag Warning 4, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Oct 12, 2022, 6:59 PM MDT for 36 counties in North Dakota. It took effect at Oct 13, 2022, 11:00 AM MDT. It was in force for 8 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 12, 2022, 6:59 PM MDT (00:59 UTC)
- In effect from
- Oct 13, 2022, 11:00 AM MDT
- Expired
- Oct 13, 2022, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
All 36 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Ward County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 71 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 11:56 AM MDT | NON-TSTM WND GST 55 | 5 S Dickinson, ND | ASOS STATION KDIK DICKINSON AIRPORT. |
| Oct 13, 12:25 PM MDT | NON-TSTM WND GST 56 | 8 N Selfridge, ND | MESONET STATION TTKN8 TATANKA PRAIRIE. |
| Oct 13, 12:53 PM MDT | NON-TSTM WND GST 62 | 1 Nnw Hettinger, ND | ASOS STATION KHEI HETTINGER AIRPORT. |
| Oct 13, 1:27 PM MDT | NON-TSTM WND GST 60 | 1 W Garrison, ND | ASOS STATION KN60 GARRISON. |
| Oct 13, 2:15 PM MDT | NON-TSTM WND GST 58 | 2 W Glen Ullin, ND | AWOS STATION KD57 GLEN ULLIN. |
| Oct 13, 2:25 PM MDT | NON-TSTM WND GST 64 | 8 N Selfridge, ND | MESONET STATION TTKN8 TATANKA PRAIRIE. |
| Oct 13, 2:37 PM MDT | NON-TSTM WND GST 59 | 2 Ne Minot, ND | ASOS STATION KMOT MINOT AIRPORT. |
| Oct 13, 2:38 PM MDT | NON-TSTM WND GST 59 | 2 W Lincoln, ND | ASOS STATION KBIS BISMARCK AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2897 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
740 WWUS83 KBIS 130059 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 759 PM CDT Wed Oct 12 2022 ...RED FLAG WARNING IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WESTERN AND ALL OF CENTRAL NORTH DAKOTA... .Critical fire weather conditions will return across western and central North Dakota Thursday afternoon and evening. Northwest winds sustained to 35 mph with peak gusts as high as 50 mph are expected. Minimum relative humidity will drop to as low as 20 percent. Any fires that ignite will spread rapidly and be difficult to control or suppress. NDZ001>004-009>012-017>022-031>036-040>047-050-131300- /O.EXP.KBIS.FW.W.0003.000000T0000Z-221013T0100Z/ /O.UPG.KBIS.FW.A.0003.221013T1700Z-221014T0100Z/ /O.NEW.KBIS.FW.W.0004.221013T1700Z-221014T0100Z/ Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry- McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Golden Valley- Billings-Stark-Morton-Burleigh-Kidder-Slope-Hettinger-Grant- Bowman-Adams-Sioux-Emmons-Logan-McIntosh- 759 PM CDT Wed Oct 12 2022 /659 PM MDT Wed Oct 12 2022/ ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA... The National Weather Service in Bismarck has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM CDT Thursday. The Fire Weather Watch is no longer in effect. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 20 percent. * AFFECTED AREA...Western and Central North Dakota. * IMPACTS...Any fires that ignite could spread rapidly and become difficult to control or suppress. * AFFECTED AREA...All of western and central North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NDZ005-013-023-025-037-048-051-131300- /O.UPG.KBIS.FW.A.0003.221013T1700Z-221014T0100Z/ /O.NEW.KBIS.FW.W.0004.221013T1700Z-221014T0100Z/ Rolette-Pierce-Wells-Foster-Stutsman-La Moure-Dickey- 759 PM CDT Wed Oct 12 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA... The National Weather Service in Bismarck has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM CDT Thursday. The Fire Weather Watch is no longer in effect. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 20 percent. * AFFECTED AREA...Central North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. * AFFECTED AREA...All of western and central North Dakota. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
004 WWUS83 KBIS 130342 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 1042 PM CDT Wed Oct 12 2022 ...RED FLAG WARNING IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WESTERN AND ALL OF CENTRAL NORTH DAKOTA... .Critical fire weather conditions will return across western and central North Dakota Thursday afternoon and evening. Northwest winds sustained up to 35 mph with peak gusts as high as 50 mph are expected. Minimum relative humidity will drop to as low as 20 percent. Any fires that ignite will spread rapidly and be difficult to control or suppress. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-131200- /O.CON.KBIS.FW.W.0004.221013T1700Z-221014T0100Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1042 PM CDT Wed Oct 12 2022 /942 PM MDT Wed Oct 12 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA... * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 20 percent. * AFFECTED AREA...Western and Central North Dakota. * IMPACTS...Any fires that ignite could spread rapidly and become difficult to control or suppress. * AFFECTED AREA...All of western and central North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
729 WWUS83 KBIS 130804 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 304 AM CDT Thu Oct 13 2022 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON THROUGH EARLY THIS EVENING FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA... .Critical fire weather conditions are expected across western and central North Dakota this afternoon through early this evening. Northwest winds sustained to 35 mph with peak gusts as high as 60 mph are expected, with minimum relative humidity dropping as low as 15 percent. Any fires that ignite will spread rapidly and be difficult to control or suppress. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-132015- /O.CON.KBIS.FW.W.0004.221013T1700Z-221014T0100Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 304 AM CDT Thu Oct 13 2022 /204 AM MDT Thu Oct 13 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA... * WINDS...Northwest 25 to 35 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 15 percent. * AFFECTED AREA...All of western and central North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Heinert
929 WWUS83 KBIS 131504 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 1004 AM CDT Thu Oct 13 2022 ...RED FLAG WARNING IN EFFECT UNTIL JUST AFTER SUNSET TODAY FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA... .Critical fire weather conditions will exist today across western and central North Dakota. Northwest winds sustained near 35 mph with peak gusts near 65 mph are forecast, with minimum relative humidity dropping to as low as 15 percent. Any fires that ignite will spread rapidly and be difficult to control or suppress. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140100- /O.CON.KBIS.FW.W.0004.221013T1700Z-221014T0100Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1004 AM CDT Thu Oct 13 2022 /904 AM MDT Thu Oct 13 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA... * WINDS...Northwest near 35 mph with gusts to near 65 mph. * RELATIVE HUMIDITY...As low as 15 percent. * AFFECTED AREA...All of western and central North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds and low relative humidity can contribute to extreme fire behavior. && $$ JP Martin
970 WWUS83 KBIS 131944 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 244 PM CDT Thu Oct 13 2022 ...RED FLAG WARNING IN EFFECT UNTIL JUST AFTER SUNSET TODAY FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA... .Critical fire weather conditions will continue until just after sunset across all of western and central North Dakota. Northwest winds sustained near 35 mph with peak gusts near 65 mph are forecast, with minimum relative humidity dropping to as low as 15 percent. Any fires that ignite will spread rapidly and be difficult to control or suppress. The wind will begin to decrease after sunset and the relative humidity will be on the increase. The red flag warning is set to expire at 8 PM CDT. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140100- /O.CON.KBIS.FW.W.0004.000000T0000Z-221014T0100Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 244 PM CDT Thu Oct 13 2022 /144 PM MDT Thu Oct 13 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA... * WINDS...Northwest near 35 mph with gusts to near 65 mph. * RELATIVE HUMIDITY...As low as 15 percent. * AFFECTED AREA...All of western and central North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds and low relative humidity contribute to extreme fire behavior. && $$ JP Martin
335 WWUS83 KBIS 140057 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 757 PM CDT Thu Oct 13 2022 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND CENTRAL NORTH DAKOTA... .Although relative humidities remain low, and winds remain breezy, conditions should trend below critical fire weather criteria through the remainder of this evening. Thus the Red Flag Warning has been canceled. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140200- /O.EXP.KBIS.FW.W.0004.000000T0000Z-221014T0100Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 757 PM CDT Thu Oct 13 2022 /657 PM MDT Thu Oct 13 2022/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA... Although relative humidities remain low, and winds remain breezy, conditions should trend below critical fire weather criteria through the remainder of this evening. Thus the Red Flag Warning has been canceled. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Oct 12, 5:51 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 12, 5:51 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Bismarck ND 651 PM CDT Wed Oct 12 2022 .UPDATE... Issued at 645 PM CDT Wed Oct 12 2022 Minimal needing updating this evening. Some blowing dust still being found across the state, while some wildfire smoke is also starting to show up in newly developed Canadian fires across the north. Have maintained blowing dust and added in patchy smoke in a few apparent areas through this evening. Meanwhile winds continue to be at advisory level or higher for most areas, while RH still struggling to rebound. Will maintain all wind and fire highlights for the time being. UPDATE Issued at 450 PM CDT Wed Oct 12 2022 A prime example of the capabilities of the newer GOES satellites right now. Overall changed patchy smoke to blowing dust given satellite evidence. Looking closely at the source of the alleged smoke, we did not find a hot spot on the 3.9 band or the fire RGB. Further examination of the source is there are actually dried up alkali lake beds in southern Canada. The winds are so strong it is causing blowing dust to reduce visibility near Williston and bring haze further south to almost the SD/ND border. This is still showing up nicely in the Natural Color RGB band. Further confirmation also came in the form of a nice GEO Color satellite loop tweeted by the Cooperative Institute for Research in the Atmosphere (CIRA). Made the minor switch to blowing dust, while the remainder of the forecast remains on track. UPDATE Issued at 416 PM CDT Wed Oct 12 2022 Quick update to add in patchy smoke across some western areas. Williston airport reporting 2-3 miles of haze at the moment. Looking at the CIMSS Natural Color RGB smoke from southern Canadian wildfires is showing up quite nicely from northwest ND to about Mandan, ND. Checking the Dust RGB, this is also showing some smoke, and maybe even some blowing dust south and west of this line of smoke. Anywhere with open ground and over 50 MPH winds could see blowing dust. However, given satellite data, confidence is higher in smoke obscuration so have added this into the forecast for the time being through the evening hours. Otherwise the forecast remains on track. && .SHORT TERM...(This Evening through Thursday) Issued at 252 PM CDT Wed Oct 12 2022 Winds and Fire Weather continue to be the main concerns in the short term period. Did not make many changes to the forecast this afternoon after the updates from earlier today. The current Red Flag Warning, High Wind Warning, and Wind Advisory are all set to expire at 8 pm this evening. As of this writing, the strongest winds continue in the western part of the state where gusts have been 50 to 60 mph, with even a few spots approaching 65 mph. The southwest has so far seen the strongest winds, but the potential remains for winds near 60 mph across most of the west. Mixing overall should decrease as we head towards sunset, so think the timing of the current headlines appears reasonable. A few showers continue to pivot across parts of the James River Valley, but most short term models suggest those should wane late this afternoon. We issued the Wind Advisory and Fire Weather Watch for Thursday a little earlier, and do not plan to make any changes to those for now. It still looks like all of western and central North Dakota could have critical fire weather conditions Thursday afternoon with gusty northwest winds and low relative humidity values. See the Fire Weather Discussion below for more details. .LONG TERM...(Thursday Night through Wednesday) Issued at 252 PM CDT Wed Oct 12 2022 A large upper low across the Great Lakes will continue to pivot across the region early in the long term period. This could bring a few snow showers to eastern parts of the forecast area Thursday night into Friday. As temperatures warm a bit Friday morning, it could be more of a rain snow mix, but either way, any precipitation amounts should be very light and of no impact. The low is slow to exit, but once it does later in the weekend, we should be left in a northwest flow regime with heights rising across the Northern Plains. This should be a mainly dry pattern which is captured well by the latest NBM. Temperatures should also rise early next week with highs in the 40s and 50s this weekend rising into the 50s and 60s next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 645 PM CDT Wed Oct 12 2022 VFR and windy conditions look to be found through much of the forecast period. Rest of this evening will see strong winds slowly diminish, yet be on the breezy side through tonight. Blowing dust and some wildfire smoke may bring some visibility reductions at times, although confidence was only high enough to mention haze this evening in the KXWA and KDIK TAF. Thursday sees strong winds return across much of the area, along with mainly clear skies. Winds are not expected to be as high as today, although may still gust over 40 knots at times. && .FIRE WEATHER... Issued at 252 PM CDT Wed Oct 12 2022 A Red Flag Warning continues this afternoon across much of western and central North Dakota. The James River Valley area remains out of the Red Flag for today, and that has looks reasonable based on winds not being quite as strong in that area along with higher humidities. In fact, clouds have been fairly persistent in the east along with the potential for a few sprinkles. We issued the Fire Weather Watch for tomorrow a little earlier today based on another day of gusty northwest winds and relative humidity values that could drop even lower than today. Minimum relative humidity values Thursday afternoon could be in the 20 to 25 percent range across a large portion of the area. It does appear Friday should have higher humidities and weaker winds. && .BIS WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM CDT this evening for NDZ001>004- 009>012-017>022-031>036-040>047-050. High Wind Warning until 8 PM CDT this evening for NDZ001-009-017- 018-031>033-040>045. Wind Advisory from 10 AM to 8 PM CDT Thursday for NDZ001>005- 009>013-017>023-025-031>037-040>048-050-051. Fire Weather Watch from Thursday afternoon through Thursday evening for NDZ001>005-009>013-017>023-025-031>037-040>048-050- 051. Wind Advisory until 8 PM CDT this evening for NDZ002>005-010>013- 019>023-025-034>037-046>048-050-051. && UPDATE...Anglin SHORT TERM...King LONG TERM...King AVIATION...Anglin FIRE WEATHER...King
Hazardous weather outlook, Oct 12, 5:28 PM MDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 628 PM CDT Wed Oct 12 2022 NDZ002>004-010>012-019>022-034>036-046-047-050-132330- Burke-Renville-Bottineau-Mountrail-Ward-McHenry-Mercer-Oliver- McLean-Sheridan-Morton-Burleigh-Kidder-Emmons-Logan-McIntosh- 628 PM CDT Wed Oct 12 2022 /528 PM MDT Wed Oct 12 2022/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Tonight A Wind Advisory and Red Flag Warning are in effect into this evening. See weather.gov/bis for more details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Wind Advisory and Fire Weather Watch are also posted for Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ005-013-023-025-037-048-051-132330- Rolette-Pierce-Wells-Foster-Stutsman-La Moure-Dickey- 628 PM CDT Wed Oct 12 2022 This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Tonight A Wind Advisory is in effect into this evening. See weather.gov/bis for more details. Near critical fire weather conditions are also possible into this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Wind Advisory and Fire Weather Watch are posted for Thursday. See weather.gov/bis for more details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001-009-017-018-031>033-040>045-132330- Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Grant-Bowman-Adams-Sioux- 628 PM CDT Wed Oct 12 2022 /528 PM MDT Wed Oct 12 2022/ This Hazardous Weather Outlook is for portions of northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...Tonight A High Wind Warning and Red Flag Warning are in effect into this evening. See weather.gov/bis for more details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Wind Advisory and Fire Weather Watch are also posted for Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Oct 12, 1:48 PM MDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
248 PM CDT WED OCT 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM NON-TSTM WND GST 8 N SELFRIDGE 46.16N 100.90W
10/12/2022 M61 MPH SIOUX ND MESONET
MESONET STATION TTKN8 TATANKA PRAIRIE.
&&
TWHLocal storm report, Oct 12, 1:50 PM MDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
250 PM CDT WED OCT 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM NON-TSTM WND GST 2 W GLEN ULLIN 46.82N 101.87W
10/12/2022 M59 MPH MORTON ND AWOS
AWOS STATION KD57 GLEN ULLIN.
&&
TWHLocal storm report, Oct 12, 2:12 PM MDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
312 PM CDT WED OCT 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM NON-TSTM WND GST 9 NW WILLISTON 48.26N 103.75W
10/12/2022 M61 MPH WILLIAMS ND ASOS
ASOS STATION KXWA WILLISTON AIRPORT.
&&
TWHLocal storm report, Oct 12, 5:38 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
638 PM CDT WED OCT 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND GST 1 WNW HEART BUTTE DAM 46.61N 101.83W
10/12/2022 M64 MPH GRANT ND MESONET
MESONET STATION FW6805 LAKE TSCHIDA.
0335 PM NON-TSTM WND GST 3 W BUFFALO SPRINGS 46.17N 103.30W
10/12/2022 M60 MPH BOWMAN ND AWOS
AWOS STATION KBWW BOWMAN AIRPORT.
0330 PM NON-TSTM WND GST 10 WNW AMIDON 46.55N 103.52W
10/12/2022 M59 MPH SLOPE ND MESONET
MESONET STATION AMDN8 SAND CREEK (NEAR
AMIDON).
0455 PM NON-TSTM WND GST 2 ESE TIOGA 48.38N 102.90W
10/12/2022 M58 MPH WILLIAMS ND AWOS
AWOS STATION KD60 TIOGA.
0403 PM NON-TSTM WND GST 1 W GARRISON 47.65N 101.43W
10/12/2022 M58 MPH MCLEAN ND ASOS
ASOS STATION KN60 GARRISON.
0415 PM NON-TSTM WND GST 2 E WATFORD CITY 47.80N 103.25W
10/12/2022 M58 MPH MCKENZIE ND AWOS
AWOS STATION KS25 WATFORD CITY.
&&
TELKENThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 1:50 AM MDT | High Wind Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 19 more | 17 hr |
Nearby
Red Flag Warnings in North Dakota, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.